WELCOME TO THE COMMUNITY: This Patient-To-Patient Community is for discussions relating to Bleeding Disorders. There are many types of blood disorders, including: bleeding disorders, platelet disorders, hemophilia and anemia.
I was diagnosed with von WilleBrand disease when I was a child - received many infusions of DDAVP or DDVAP I can't remember which way the initials go. Anyway in 2007 I had to have my right knee replacement taken out and replaced. All went well then 2 days later I needed to have an emergency transfusion (not my blood).
4 months later after the surgery and transfusion I was admitted in the hospital with blood clots in my pulmonary artery and lungs. What a shock - because all my life I was a bleeder now I have Lupus Anticoagulant (clotter) and have to take Warfarin to keep from having more blood clots.
Many tests now show I have both von WilleBrand and Lupus Anticoagulant how is this possible?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.